Alert archive / North Dakota / Wind Advisories in 2025
Wind Advisory 15, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind advisory at Sep 4, 2025, 3:02 AM CDT for 7 counties in North Dakota; Grant County, Wilkin County, Minnesota. It took effect at Sep 4, 2025, 3:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2025, 3:02 AM CDT (08:02 UTC)
- In effect from
- Sep 4, 2025, 3:00 PM CDT
- Expired
- Sep 4, 2025, 9:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Grand Forks, ND
Counties Grant County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Eddy County, ND, Griggs County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 85 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.0 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1539 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
445 WWUS73 KFGF 040802 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 302 AM CDT Thu Sep 4 2025 NDZ038-049-052-041615- /O.NEW.KFGF.WI.Y.0015.250904T2000Z-250905T0200Z/ Barnes-Ransom-Sargent- Including the cities of Lisbon, Valley City, Gwinner, and Forman 302 AM CDT Thu Sep 4 2025 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Barnes, Ransom, and Sargent Counties. * WHEN...From 3 PM this afternoon to 9 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MNZ004>009-013>017-022>024-028-041300- /O.CON.KFGF.FR.Y.0004.000000T0000Z-250904T1300Z/ Kittson-Roseau-Lake Of The Woods-West Marshall-East Marshall- North Beltrami-Pennington-Red Lake-East Polk-North Clearwater- South Beltrami-Mahnomen-South Clearwater-Hubbard-East Becker- Including the cities of Middle River, Red Lake Falls, Bagley, Roseau, Bemidji, Lake Itasca, Thief River Falls, Warren, Red Lake, Fosston, Two Inlets, Newfolden, Mahnomen, Hallock, Park Rapids, and Baudette 302 AM CDT Thu Sep 4 2025 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of north central and northwest Minnesota. * WHEN...Until 8 AM CDT this morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Riddle
4 follow-up statements
872 WWUS73 KFGF 041241 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 741 AM CDT Thu Sep 4 2025 MNZ004>009-013>017-022>024-028-041345- /O.EXP.KFGF.FR.Y.0004.000000T0000Z-250904T1300Z/ Kittson-Roseau-Lake Of The Woods-West Marshall-East Marshall- North Beltrami-Pennington-Red Lake-East Polk-North Clearwater- South Beltrami-Mahnomen-South Clearwater-Hubbard-East Becker- Including the cities of Middle River, Red Lake Falls, Bagley, Roseau, Bemidji, Lake Itasca, Thief River Falls, Warren, Red Lake, Fosston, Two Inlets, Newfolden, Mahnomen, Hallock, Park Rapids, and Baudette 741 AM CDT Thu Sep 4 2025 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... The threat had ended as temperatures will have a slow rise as clouds move in ahead of rain system. $$ NDZ038-049-052-042045- /O.CON.KFGF.WI.Y.0015.250904T2000Z-250905T0200Z/ Barnes-Ransom-Sargent- Including the cities of Lisbon, Valley City, Gwinner, and Forman 741 AM CDT Thu Sep 4 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Barnes, Ransom, and Sargent Counties. * WHEN...From 3 PM this afternoon to 9 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Riddle
418 WWUS73 KFGF 041633 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 1133 AM CDT Thu Sep 4 2025 MNZ029-040-NDZ014-024-028-053-050045- /O.EXA.KFGF.WI.Y.0015.250904T2000Z-250905T0200Z/ Wilkin-Grant-Benson-Eddy-Griggs-Richland- Including the cities of Leeds, Breckenridge, New Rockford, Wahpeton, Cooperstown, and Elbow Lake 1133 AM CDT Thu Sep 4 2025 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...In Minnesota, Grant and Wilkin Counties. In North Dakota, Benson, Eddy, Griggs, and Richland Counties. * WHEN...From 3 PM this afternoon to 9 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NDZ038-049-052-050045- /O.CON.KFGF.WI.Y.0015.250904T2000Z-250905T0200Z/ Barnes-Ransom-Sargent- Including the cities of Lisbon, Gwinner, Valley City, and Forman 1133 AM CDT Thu Sep 4 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Barnes, Ransom, and Sargent Counties. * WHEN...From 3 PM this afternoon to 9 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CJ
381 WWUS73 KFGF 042337 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 637 PM CDT Thu Sep 4 2025 MNZ029-040-NDZ014-024-028-053-050200- /O.CON.KFGF.WI.Y.0015.000000T0000Z-250905T0200Z/ Wilkin-Grant-Benson-Eddy-Griggs-Richland- Including the cities of Cooperstown, Leeds, Wahpeton, New Rockford, Elbow Lake, and Breckenridge 637 PM CDT Thu Sep 4 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph. * WHERE...In Minnesota, Grant and Wilkin Counties. In North Dakota, Benson, Eddy, Griggs, and Richland Counties. * WHEN...Until 9 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NDZ038-049-052-050200- /O.CON.KFGF.WI.Y.0015.000000T0000Z-250905T0200Z/ Barnes-Ransom-Sargent- Including the cities of Gwinner, Valley City, Forman, and Lisbon 637 PM CDT Thu Sep 4 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 30 mph with gusts up to 50 mph. * WHERE...Barnes, Ransom, and Sargent Counties. * WHEN...Until 9 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Rafferty
025 WWUS73 KFGF 050146 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 846 PM CDT Thu Sep 4 2025 MNZ029-040-NDZ014-024-028-038-049-052-053-050300- /O.EXP.KFGF.WI.Y.0015.000000T0000Z-250905T0200Z/ Wilkin-Grant-Benson-Eddy-Griggs-Barnes-Ransom-Sargent-Richland- Including the cities of Lisbon, Cooperstown, Leeds, Forman, Gwinner, Valley City, Wahpeton, New Rockford, Elbow Lake, and Breckenridge 846 PM CDT Thu Sep 4 2025 ...WIND ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING... Winds have decreased below advisory criteria. $$ Rafferty
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Sep 4, 12:10 AM CDT, 2 hours 52 minutes earlier. Its key messages:
- Frost advisory in northwestern Minnesota tonight. There is a 50 percent chance for temperatures below 32 degrees in some spots.
Area forecast discussion, Sep 4, 12:10 AM CDT, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
1210 AM CDT Thu Sep 4 2025
.KEY MESSAGES...
- Frost advisory in northwestern Minnesota tonight. There is a
50 percent chance for temperatures below 32 degrees in some
spots.
&&
UPDATE
Issued at 1017 PM CDT Wed Sep 3 2025
Current temperatures have dropped to about 40 degrees along the
International Border. Surface high pressure is quickly diving
through the FA, with light winds aiding in cooling. However,
clouds have persisted so far this evening. While they are
expected to break up some over the next couple of hours, more
clouds, albeit mid to high level are already streaming
southward associated with our next approaching wave. It so seems
that for every one piece of the meteorological puzzle that
would favor more widespread frost tonight, another piece cancels
it out. With all that said, left the frost advisory as is, as
the latest guidance trickling in and clear upstream satellite
obs still favor northwestern MN to have the highest chance for
widespread frost overnight. Areas outside of the advisory, if
they do see temperatures drop into the mid 30s, should be for a
shorter duration/much more limited areal coverage.
UPDATE
Issued at 717 PM CDT Wed Sep 3 2025
The next approaching shortwave is evident on water vapor imagery
in Saskatchewan. Already a surge of mid and upper level clouds
associated with this wave knocking on the US border. This, along
with the progressive nature of the surface high leads to
questions just how temperatures will go and how long we remain
cold overnight. Guidance continues to paint a bullseye of
coldest temperatures in northwestern MN, which is where the
frost advisory is in effect. Therefore, no changes to going
headlines at this time, and only minor updates to the grids.
&&
.DISCUSSION...
Issued at 308 PM CDT Wed Sep 3 2025
...Synopsis...
Upper low will continue to dig into the Great Lakes, with a
reinforcing shortwave coming down out of Canada tomorrow.
Another surface low bringing some rain as well as a reinforcing
cold front will create a fairly fall-like day tomorrow with
highs in the 50s. Winds could even flirt with advisory criteria
in our western counties as cold air advection behind the surface
low aids mixing. However, at this point Bufkit soundings are
just shy of advisory criteria, so will hold off on any wind
headlines for now. Northwesterly flow aloft remains through the
rest of the week and into the weekend. Another reinforcing
shortwave looks to move through Saturday, and could see another
chance at frost Saturday night/Sunday morning. After that, the
flow deamplifies and the region will see a warming trend.
...Frost/freeze chances tonight...
Cumulus clouds currently over most of our forecast area will
dissipate after sunset. There will be more mid-level clouds
coming in from the northwest later tonight as the next shortwave
approaches, but should get some clear skies and good radiational
cooling for at least a few hours tonight. The center of the
surface high moves quickly across eastern ND this evening and
settles well to our south by morning, so winds will not be light
and variable for a huge amount of time. Still, mid of the road
runs of the NBM have widespread temperatures in the mid 30s, and
the 10th and 25th percentile have some locations in the bog down
to around 30 degrees. NBM has around 50 to 55 percent
probability of getting to 32 or below, but the HREF only has 20
percent chance for freezing in that same area. Given wind and cloud
concerns will lean towards the middle of the ensemble group rather
than the coldest solution. Have a frost advisory for
northwestern MN north and east of a Hallock to Park Rapids line.
&&
.AVIATION /06Z TAFS THROUGH 06Z FRIDAY/...
Issued at 1210 AM CDT Wed Sep 3 2025
Very few changes to the inherited set of TAFs, as they still
seem to be on track. Rain will overspread terminals from
northwest to southeast overnight through Thursday morning. At
the same time, ceilings will rapidly fall into MVFR, with a low
chance of seeing some occasional periods of IFR/LIFR. Winds
will also pinwheel from southerly to northwesterly as a cold
front pushes through. Northwest winds will be gusty during the
afternoon. Ceilings will try to lift a little Thursday evening,
but overall, MVFR will prevail.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...None.
MN...Frost Advisory until 8 AM CDT Thursday for MNZ004>009-013>017-
022>024-028.
&&
UPDATE...Rafferty
DISCUSSION...JR
AVIATION...RaffertyHazardous weather outlook, Sep 3, 3:37 PM CDT, 11 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 337 PM CDT Wed Sep 3 2025 MNZ001>003-027-029>032-040-NDZ006>008-014>016-024-026>030-038-039- 049-052>054-042045- West Polk-Norman-Clay-West Becker-Wilkin-West Otter Tail- East Otter Tail-Wadena-Grant-Towner-Cavalier-Pembina-Benson- Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks-Griggs-Steele-Traill- Barnes-Cass-Ransom-Sargent-Richland-Western Walsh- 337 PM CDT Wed Sep 3 2025 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...This Afternoon and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today. MNZ004>009-013>017-022>024-028-042045- Kittson-Roseau-Lake Of The Woods-West Marshall-East Marshall- North Beltrami-Pennington-Red Lake-East Polk-North Clearwater- South Beltrami-Mahnomen-South Clearwater-Hubbard-East Becker- 337 PM CDT Wed Sep 3 2025 This hazardous weather outlook is for portions of west central and northwest Minnesota. .DAY ONE...This Afternoon and Tonight Frost advisory in northwestern Minnesota tonight. There is a 50 percent chance for temperatures below 32 degrees in some spots. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today.
Nearby
Wind Advisories in North Dakota, 2025Wind Advisories in Minnesota, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.